As a 12 yr sufferer of inititially episodic, now chronic migraine/cluster headaches...I'M EXHAUSTED!! And I know there are many people with greater burdens to bear. I started out the first 11 years with numerous neurologists, psychiatrists, you name it. I ran the gamut of 'non-narcotic' pharmacology and alternative disciplines. Sure, every now and then one of my headache episodes would run me into the ground and into the ER...where I'd finally get some relief from the pain and vomiting, I'd sleep, and wake up feeling like a new me. I finally told my GP I'd had enough, the financial & social casualties of the headaches and subsequent ER visits was too much, so about
a year ago he prescribed 4 mg. dilaudid and 25 mg. phenergan prn, which worked great! My quality of life was back & I was making good progress in every aspect of my life! In short, I was FINALLY excited about
waking up again each day instead of always on-edge, just wondering if the headache was going to pick today again to turn my life upside down. I hate to be so long- winded and maybe this is the wrong forum to post this on, like I said, I'm new. Just trying to introduce myself. Anyway, after 10 mths or so of relief, I was referred to a pain specialist, who switched me from the 2-3 4 mg. dilaudid prn/day to 2-3 7.5mg. norco prn/day. In a matter of a week I was left virtually debilitated, which I told him so he promptly switched me to 2-3 7.5mg. Percocet prn/day. I can't say I've noticed much of an improvement with that. In the 11 days since we switched I've been to the ER FOUR TIMES!!! I'm exhausted, frustrated, scared, and all EVERY positive aspect of my life has totally stalled. Any advice would be welcome, I see him again tomorrow and although it's just a day away it seems impossibly far. Thanks for your patience. In addition to the headache disorder, I have hypoglycemia, Reynaud's Syndrome, LRD, and co-occurring anxiety that always comes with the headache cycle(I'm sure most of you can relate to the incredible stress the pain tends to bring with it).